|| Checking for direct PDF access through Ovid
Oseltamivir is a very commonly prescribed anti-viral medication by the Emergency Medicine (EM) physicians for the prophylactic and therapeutic treatment of Influenza infection. While the drug interaction of Warfarin with various antibiotics is known, the drug interaction between Oseltamivir and Warfarin is not common. We present a case where an 83-year female patient, on Warfarin for Pulmonary Embolism, had worsening of coagulopathy after she was started on Oseltamivir. The INR was monitored daily in our patient and Warfarin was stopped when the INR became supra-therapeutic. Our patient did not have any minor or major bleeding complication. This is the first reported case of Oseltamivir related worsening coagulopathy in patient on Warfarin to the best of our knowledge. Keeping in mind the possible interaction between the two as it was evident in our case and few other published reports, we recommend monitoring the INR closely in patients using Warfarin after they are started on Oseltamivir therapy.